Alert archive / Mississippi / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jan 20, 2010, 12:00 PM CST for Jasper County, Jones County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2010, 12:00 PM CST (18:00 UTC)
- Expired
- Jan 20, 2010, 1:00 PM CST
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
476
WUUS54 KJAN 201800
SVRJAN
MSC061-067-201900-
/O.NEW.KJAN.SV.W.0002.100120T1800Z-100120T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1200 PM CST WED JAN 20 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STRINGER...
NORTHERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF LAUREL...
* UNTIL 100 PM CST
* AT NOON CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF LAUREL MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAUREL AND STRINGER BY 1215 PM CST...
MOSS BY 1220 PM CST...
SANDERSVILLE BY 1235 PM CST...
HEIDELBERG BY 1245 PM CST...
STAFFORD SPRINGS BY 1250 PM CST...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3182 8892 3173 8892 3155 8938 3159 8940
3179 8940 3180 8938 3181 8932 3186 8932
3203 8916 3193 8890 3183 8889
TIME...MOT...LOC 1800Z 241DEG 27KT 3168 8931
$$1 follow-up statement
992
WWUS54 KJAN 201824
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1224 PM CST WED JAN 20 2010
MSC061-067-201900-
/O.CON.KJAN.SV.W.0002.000000T0000Z-100120T1900Z/
JONES MS-JASPER MS-
1224 PM CST WED JAN 20 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST
FOR SOUTHEASTERN JASPER AND NORTHEASTERN JONES COUNTIES...
AT 1224 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAUREL MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SANDERSVILLE BY 1230 PM CST...
HEIDELBERG BY 1240 PM CST...
STAFFORD SPRINGS BY 1245 PM CST...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3182 8892 3173 8893 3164 8918 3179 8917
3187 8908 3195 8896 3193 8891 3183 8889
TIME...MOT...LOC 1824Z 240DEG 34KT 3174 8909
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 20, 11:13 AM CST, 47 minutes earlier.
Area forecast discussion, Jan 20, 11:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CST WED JAN 20 2010
...SEVERE THUNDERSTORM AND FLASH FLOODING RISKS REMAIN IN PLACE FOR
THIS AFTERNOON AND ESPECIALLY OVERNIGHT...
.UPDATE...ISOLATED STRONG TSRA BUBBLING UP OVER SERN MS AND THESE
SHOULD PROGRESS OFF TO THE NE THROUGH ERY AFTERNOON ACCORDING TO
WRF/RUC RUNS. MORNING RAOBS AND DATA LENDING MORE SUPPORT TO A
ROUND OF SEVERE STORMS BREAKING OUT THIS AFTERNOON IN A VERY
IMPRESSIVE MID LEVEL LAPSE RATE(8C) ENVIRONMENT. SHV RAOB ALREADY HAD
2K+ SBCAPES AT 12Z WITH DESTABILIZATION INCREASING BY THE HOUR. SPC
MESOANALYSIS DATA REVEAL INCREASING MLCAPES ALONG SABINE RIVER
HEADING N TOWARD SRN AR WHERE WE EXPECT BIGGEST STORMS TO INITIATE
BEFORE MID AFTERNOON AS THE DEEPENING SURFACE LOW CENTER MOVES EAST
FROM NRN TX.
FINALLY...LOCAL WRF DATA ERUPTS CONVECTION OVER NERN LA INTO THE
LOWER DELTA AND ACROSS THE HIGHWAY 82 CORRIDOR FROM 21-00Z AND IT
PROGRESSES THIS ACTIVITY INTO MUCH OF CENTRAL MS 23-03Z AS IT
INTENSIFIES. EVEN SUPERCELL STRUCTURES(AND POSSIBLE TORNADOES) ARE
BEING DEPICTED IN THE 4.5KM REGIME FROM 02-08Z AS LOW LEVEL SHEAR
RAMPS UP(0-1KM HELICITIES RISE TO 350-450M*M/S*S) WITH THE NOCTURNAL
JET ACROSS SRN/CENTRAL MS TONIGHT... ESPECIALLY ALONG AN AXIS FROM
PORT GIBSON TO RALEIGH TO MERIDIAN SWD. WE WILL SEND A 19Z RAOB TO
CHECK ON THE TRENDS. ALL OTHER UPDATES SHOULD BE IN PLACE./40/
&&
.AVIATION...A MIX OF VFR TO MVFR CEILINGS WILL PREVAIL ACROSS THE
NORTHERN SECTIONS OF THE CWA THROUGH EARLY AFTERNOON. IFR CONDITIONS
WILL CONTINUE ACROSS THE SOUTH WHERE RADARS SHOWING SOME SHOWER AND
THUNDERSTORM ACTIVITY ALREADY BEGINNING ACROSS THE HIGHWAY 84
CORRIDOR. EXPECT THIS SHOWER AND STORM ACTIVITY TO INCREASE THROUGH
THE REST OF THE AFTERNOON. BY LATE THIS AFTERNOON AND EVENING
INTO THE LATE NIGHT HOURS...A BIGGER ROUND OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH AND AFFECT ALL TAF SITES. CEILINGS
WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN HEAVIER DOWNPOURS
WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES EXPECTED. SOME OF THE
STORMS COULD HAVE GUSTY WINDS...HAIL AND HEAVY DOWNPOURS WITH THEM
TONIGHT. OVERALL...NOT A GOOD DAY AND EVENING FOR FLYING. CONDITIONS
SHOULD IMPROVE THURSDAY AS DRIER AIR MOVES INTO THE REGION. /28/
&&
.PREV DISCUSSION... /ISSUED 514 AM CST WED JAN 20 2010/
..SEVERE WEATHER AND POSSIBLE FLOODING EXPECTED THIS AFTERNOON AND
TONIGHT...
DISCUSSION...
FORECAST CONCERNS CONTINUE TO REVOLVE AROUND THE POTENTIAL SEVERE
WEATHER AND FLOODING EVENT FOR LATER TODAY AND TONIGHT IN THE FAST
PACIFIC FLOW...WITH ANOTHER POTENTIAL ROUND OF SVR STORMS AND HEAVY
RAINFALL THIS WEEKEND.
THIS AFTERNOON THROUGH TONIGHT...
WE ARE VERY CONFIDENT THAT A SECOND STRONGER SHORTWAVE TROUGH WILL
APPROACH THE ARKLAMISS THIS AFTERNOON AND AND TRAVERSE THE REGION
LATE TONIGHT IN THE EXIT REGION OF THE POWERFUL UPPER JET EXIT
REGION...RESULTING IN HEAVY RAINFALL AND SOME SEVERE WEATHER.
HOWEVER...FORECAST DETAILS ARE COMPLICATED AND CONFIDENCE IN THEM IS
LOW...PARTICULARLY REGARDING QPF AS HIGHER RESOLUTION MODEL
GUIDANCE/SREF INDICATE THAT INTENSE CONVECTION MAY DEVELOP NEAR THE
CENTRAL GULF COAST LATER THIS MORNING AND AFTN. IF AN ABUNDANCE OF
COASTAL CONVECTION DEVELOPS...THEN SUBSEQUENT CONVECTIVE DEVELOPMENT
ASSOC WITH THE PRIMARY SYNOPTIC SCALE ASCENT COULD BE LESS THAN
PREVIOUSLY FORECAST...ESPECIALLY ALONG THE I-20 CORRIDOR. EVEN
GLOBAL MODELS INCLUDING THE GFS/GEFS HINT AT THIS POSSIBILITY.
WITH THAT SAID...BELIEVE THAT THE INTENSE UPPER JET DYNAMICS SHOULD
EVENTUALLY BECOME THE DOMINANT PLAYER IN IGNITING CONSIDERABLE TSTM
ACTIVITY ALONG AND NORTH OF I-20 AS THE UPPER JET/TROUGH AXIS REACH
MORE FAVORABLE POSITIONS BETWEEN 9 PM AND 3 AM TONIGHT. DETAILS ON
FLOOD AND SEVERE WEATHER RISK FOLLOW:
CONCERNING FLOODING POTENTIAL...
WILL BE KEEPING AN EYE ON COASTAL CONVECTIVE DEVELOPMENT TODAY AS
MENTIONED. AREA 88D AND SATELLITE DATA SHOW REGION OF ASCENT
DEVELOPING OVER SRN LA AHEAD OF THE MID LEVEL TROUGH AND IF TSTMS
ERUPT AS PER THE NAM/WRF FARTHER SOUTH...THEN THERE MAY BE AN
INCREASING HEAVY RAIN CONCERN OVER AREAS ALONG AND SOUTH OF THE HWY
84 CORRIDOR THIS AFTN. DUE TO HIGHER FLASH FLOOD GUIDANCE AND HIGHER
CONDITIONAL PROB FOR TSTM DEVELOPMENT...HELD OFF ON EXPANDING THE
FLASH FLOOD WATCH SOUTHWARD...BUT HAVE ADDED HEAVY RAIN TO FORECAST
AND INCREASED QPF GUIDANCE THROUGH THE EVNG.
FARTHER NORTH...THERE WILL BE AN ABUNDANCE OF ELEVATED TSTM ACTIVITY
DUE TO THE COPIOUS MOISTURE/INSTABILITY/LIFT...ESPECIALLY AFTER
SUNSET WHEN THE LOW LEVEL JET IS FORECAST TO INCREASE TO ~50 KTS.
THIS WILL LIKELY LEAD TO AN MCS THAT COULD BECOME ANCHORED OVER
PORTIONS OF THE AREA TONIGHT AS THE JET EXIT REGION SLOWLY MOVES
ACROSS. THE GFS INDICATES WEAK CORFIDI VECTORS MOVING ACROSS THE
"DELTA" REGION AND CNTRL MS NORTH OF I-20 FROM 03Z TO 09Z INDICATIVE
OF SLOW-MOVING CONVECTIVE SYSTEM POTENTIAL...AND WE ARE STILL VERY
CONCERNED WITH THE POTENTIAL FOR SEVERAL INCHES OF RAINFALL AND THE
POSSIBILITY OF FLOODING GIVEN THAT THERE WILL BE A PERSISTENT
UPSTREAM RESERVOIR OF INSTABILITY/THETAE RICH AIR FEEDING INTO ANY
CONVECTIVE SYSTEM.
AS PREVIOUSLY MENTIONED...AM FOLLOWING A SOLUTION BASED ON BELIEF
THAT SYNOPTIC SCALE INFLUENCES WILL DOMINATE CONVECTIVE EVOLUTION.
SO WILL CONTINUE THE CURRENT FLASH FLOOD WATCH ALONG AND NORTH OF
I-20 WHERE FLASH FLOOD GUIDANCE IS LOWEST. WHILE QPF IS PERHAPS A
LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE A NARROW
ZONE COULD GET UP TO 5 INCHES OF RAINFALL WITH THIS EVENT...AND AS
MENTIONED BEFORE...THAT WILL CAUSE FLOODING IN A HURRY.
SEVERE WEATHER POTENTIAL...
SFC-BASED SVR WEATHER POTENTIAL COULD HINGE LARGELY ON THE
AFOREMENTIONED COASTAL CONVECTIVE DEVELOPMENT EARLY IN THE
EVENT...AND THEN MCS DEVELOPMENT LATER TONIGHT. AS PREVIOUSLY
MENTIONED...THERE WILL BE PLENTY OF ELEVATED INSTABILITY AND TSTM
ACTIVITY WITH STEEP LAPSE RATES SUPPORTIVE OF LARGE HAIL OVER THE
ENTIRE AREA (H500 ~-17C, H300, ~-43, TT ~55). THE QUALITY OF THE
BOUNDARY LAYER AIR SURGING NORTHWARD FROM THE GULF WILL REMAIN
QUESTIONABLE AS SFC DEWPOINTS STRUGGLE TO REACH 65...BUT GIVEN THE
VERY COLD AIR ALOFT...IT MAY NOT TAKE MORE THAN LOWER 60 DEWPOINTS
TO SUPPORT SFC-BASED DAMAGING WIND/TORNADO POTENTIAL.
FORECAST SOUNDINGS STILL REVEAL THE POSSIBILITY FOR NEAR NEUTRAL
LOW-LEVEL LAPSE RATES DURING TIME OF GREATEST SYNOPTIC SCALE LIFT
AND TSTM COVERAGE WHICH COULD BE A MITIGATING FACTOR FOR GETTING
SFC-BASED SVR WX OVER MUCH OF THE ARKLAMISS. WIND FIELDS/DEEP LAYER
SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT GIVEN BROKEN CONVECTIVE
BANDS/DISCRETE CELLS THAT DEVELOP...PARTICULARLY SOUTH OF ANY MCS
DEVELOPMENT AFTER SUNSET AS THE LOW LEVEL JET INCREASES. WILL
CONTINUE TO KEEP MOST LIKELY AREA OF DMG WIND/TORNADO POTENTIAL
SOUTHWEST OF THE GLH/MEI AREA...WITH THE GREATEST RISK GENERALLY
SOUTH OF I-20. FOLKS IN THE ARKLAMISS ARE URGED TO KEEP A CLOSE
EYE ON UPDATES AS JUST A SLIGHT INCREASE IN LOW LEVEL INSTABILITY
COULD YIELD A SIGNIFICANT SEVERE WEATHER OUTBREAK WITH WIDESPREAD
DAMAGING WIND GUSTS AND TORNADOES. /EC/
THURSDAY THROUGH NEXT WEDNESDAY...CLOUDS AND RAIN WILL
GRADUALLY CLEAR OUT ACROSS THE FORECAST AREA THROUGH THE DAY
THURSDAY AND INTO THURSDAY NIGHT. WEST TO SOUTHWESTERLY FLOW ALOFT
WILL AID IN KEEPING MILD CONDITIONS ACROSS THE REGION FRIDAY INTO
SATURDAY AS AN UPPER LEVEL RIDGE BUILDS EAST INTO AND ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY. RAIN CHANCES WILL BEGIN TO INCREASE
SATURDAY AFTERNOON THOUGH AS A BROAD UPPER LEVEL TROUGH/UPPER LOW
APPROACHES THE REGION FROM THE WEST.
THIS UPPER LEVEL TROUGH WILL MOVE INTO...AND ENCOMPASS...THE
NATION'S MID SECTION ON SATURDAY...BEFORE SHIFTING EAST AND
ENCOMPASSING MUCH OF THE EASTERN HALF OF THE COUNTRY SUNDAY THROUGH
TUESDAY. THIS TROUGH WILL FORCE A SURFACE LOW PRESSURE SYSTEM TO
SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND UP TOWARDS THE
GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO AND THROUGH
THE CWA SATURDAY NIGHT INTO SUNDAY. THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF
THIS I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO
SEVERE STORMS OVER THE FORECAST AREA IN THE HWO.
RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY. A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 58 70 45 / 98 100 18 5
MERIDIAN 69 55 73 45 / 99 100 37 10
VICKSBURG 71 57 71 43 / 91 99 14 2
HATTIESBURG 72 59 77 45 / 95 100 27 4
NATCHEZ 71 58 72 43 / 92 98 10 2
GREENVILLE 70 57 67 45 / 90 99 34 6
GREENWOOD 70 58 68 45 / 90 100 38 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>052.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.
&&Hazardous weather outlook, Jan 20, 6:19 AM CST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 619 AM CST WED JAN 20 2010 LAZ015-016-023>026-MSZ047-053>055-059>066-072>074-211230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 619 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE FROM THIS AFTERNOON INTO TONIGHT AS A POTENT STORM SYSTEM AND WARM FRONT MOVE ACROSS THE AREA. DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN LATER TODAY AND TONIGHT. MULTIPLE ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY FROM LATE THIS AFTERNOON UNTIL AROUND MIDNIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE FOR DAMAGING WIND GUSTS...A COUPLE OF TORNADOES...AND LARGE HAIL TO THE SIZE OF GOLF BALLS. RAINFALL WILL AVERAGE BETWEEN ONE AND TWO INCHES...WITH LOCALLY HEAVY RAINFALL OF TWO TO FOUR INCHES POSSIBLE. THIS SORT OF RAINFALL MAY RAISE THE CONCERN FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY AGAIN THIS WEEKEND. ARZ074-075-LAZ007>009-MSZ034-035-040>046-048>052-056>058-211230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 619 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM AND WARM FRONT MOVE ACROSS THE AREA. DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN. MULTIPLE ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY FROM LATE THIS AFTERNOON UNTIL SHORTLY AFTER MIDNIGHT. THE PRIMARY SEVERE WEATHER RISK WILL BE FOR LARGE HAIL TO THE SIZE OF GOLF BALLS...WITH A LESSER RISK FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES. RAINFALL WILL AVERAGE FROM AROUND TWO TO THREE INCHES...WITH LOCALLY HEAVY RAINFALL OF AROUND FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY AGAIN THIS WEEKEND. MSZ018-019-025>033-036>039-211230- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE- 619 AM CST WED JAN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE FROM THIS AFTERNOON THROUGH MUCH OF TONIGHT AS A POTENT STORM SYSTEM AND WARM FRONT MOVE ACROSS THE AREA. DEEP GULF MOISTURE WILL COMBINE WITH UNSTABLE AIR TO CREATE AN ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER AND HEAVY RAIN. MULTIPLE ROUNDS OF STORMS APPEAR POSSIBLE...ESPECIALLY FROM LATE THIS AFTERNOON UNTIL EARLY THURSDAY MORNING. THE PRIMARY SEVERE WEATHER RISK WILL BE FOR LARGE HAIL TO THE SIZE OF GOLF BALLS. THE RISK FOR DAMAGING WIND GUSTS AND A COUPLE OF TORNADOES SHOULD STAY FARTHER SOUTH. RAINFALL WILL AVERAGE FROM AROUND TWO TO THREE INCHES...WITH LOCALLY HEAVY RAINFALL OF UP FIVE INCHES POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL FOR THE UPCOMING WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND POSSIBLY AGAIN THIS WEEKEND. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC/19
In the hours before
Special weather statement, Jan 20, 10:29 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1029 AM CST WED JAN 20 2010 MSZ064-072-201700- MARION MS-JEFFERSON DAVIS MS- 1029 AM CST WED JAN 20 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SOCIETY HILL AT 1030 AM CST... MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN JEFFERSON DAVIS AND NORTHERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Jan 20, 10:59 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1059 AM CST WED JAN 20 2010 MSZ064-065-201750- COVINGTON MS-JEFFERSON DAVIS MS- 1059 AM CST WED JAN 20 2010 ...STRONG THUNDERSTORM ACROSS SOUTHERN JEFFERSON DAVIS COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF MELBA AT 1058 AM CST...MOVING NORTHEAST AT 25 MPH. THIS MAY ALSO CLIP THE VERY NORTHERN SECTIONS OF MARION AND LAMAR COUNTIES VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN JEFFERSON DAVIS AND SOUTHERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. JC
Local storm report, Jan 20, 11:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CST WED JAN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL SEMINARY 31.56N 89.50W
01/20/2010 E0.88 INCH COVINGTON MS EMERGENCY MNGR
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:39 AM CST | River Flood Warning | JAN | Madison, Yazoo | 8 days |
| Jan 20, 9:39 AM CST | River Flood Warning | JAN | Hinds, Warren | 14 days |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Leake | 11 hr |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Leake | 11 hr |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Attala | 11 hr |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Leake | 11 hr |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Neshoba | 11 hr |
| Jan 20, 9:46 AM CST | River Flood Warning | JAN | Leake | 11 hr |
| Jan 20, 9:53 AM CST | River Flood Warning | JAN | Clay | 13 hr |
| Jan 20, 9:53 AM CST | River Flood Warning | JAN | Noxubee | 25 hr |
| Jan 20, 10:39 AM CST | River Flood Warning | JAN | Yazoo | 5 days |
| Jan 20, 11:07 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 53 min |
| Jan 20, 12:13 PM CST | Severe Thunderstorm Warning | JAN | Jones | 47 min |
| Jan 20, 3:21 PM CST | Severe Thunderstorm Warning | JAN | Adams | 32 min |
| Jan 20, 3:58 PM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 23 min |
| Jan 20, 4:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 22 min |
| Jan 20, 5:07 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison | 38 min |
| Jan 20, 5:28 PM CST | Flash Flood Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 75 min |
| Jan 20, 5:37 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 53 min |
| Jan 20, 5:42 PM CST | Tornado Warning | JAN | Hinds, Madison | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.